Michael has never taken drugs before. About 12 vmonths ago he tried Magic mushrooms out of curiosity. Since then he has suffered from music rushing through his head. He cannot 'turn it off'. Having the radio on helps. Recently the problem got worse. He says he is losing his short term memory and feels he is losing his sense of identity. He is also having bad headaches and has a burning sensation spreading over his body. Yesterday he complained of pins and needles in his arms. He has seen a neurologist who gave him a clean bill of health. He has seen a psychiatrist who prescribed medication fror anxiety. nMichael insists he does not have anxietyt. He believes the problem is physical and not mental. No-one he has spoken to can identify the problem. The GP today says he does not know the answer. He badly needs help on this. Please help.
Wow, how scary for you all. It is hard to say what is happening. Sometimes, especially in young adults of Michael's age, a use of a drug triggers schizophrenia or schizophrenia type conditions and other mental illnesses. I am not saying this IS what is happening but simply a possibility. Drugs like mushrooms mess with chemicals triggered in the nervous system and brain. Whenever nerves are fired from sensory input (and everything around us triggers our nerves, much of it our brain filters out like feel of our clothes on our body, a bit of stir in the air etc. and we dont really notice these things unless we focus on them-sensory input are all these nerves being stimulated by outside forces) certain chemicals are released then other chemicals are released to counter the first chemical and these drugs can interrupt this normal process and this leads to unusual sensory input because the nerves and the brain are getting mixed up signals. This can lead to hallucinations, feelings that are not really happening (like the feeling of bugs crawling for example) and other weird sensations and thoughts. Sometimes these drugs take a long time to get out of a persons system and rarely they can trigger permanent alteration of the nervous system. Many of them store in our fat cells and are harder to eliminate than ones that are water soluble. One other very scary thing is that illegal drugs like mushrooms can be anything. Mushrooms usually contain Psilocybin but unfortunately, many illegal drugs are adulterated with other drugs so who knows what your son was exposed to. I dont have any real answers for you as to what to do but just keep trying to find out the problem. To Michael, this altered sensory input does feel very physical even though it may be generated by the nervous system/brain. Hallucinations and feelings are very real to them, as real as anything we feel. It is possible that there is a physical cause but it is also possible that the symptoms are due to messed up chemicals in the brain and nerves. Keep fighting and keep getting different opinions and hopefully someone somewhere will find an answer for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2010 • 3 answers
Posted 15 Aug 2011 • 2 answers
My 6yr old son has had seizures since the age of 4mos starting with Infantile spasms and changing to
Posted 21 Sep 2013 • 2 answers
Posted 28 Aug 2015 • 0 answers
Posted 10 Jun 2016 • 1 answer